MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 07027397190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned high results for 2 patients tested for elecsys ft4 ii on a cobas e801 module.Patient 1: on (b)(6) 2018 patient 1 had an ft4 ii result of 38.6 pmol/l.On (b)(6) 2018 patient 1 had an ft4 ii result of 37.4 pmol/l.On (b)(6) 2018 patient 1 had an ft4 ii result of 44.0 pmol/l.On (b)(6) 2018 patient 1 had an ft4 ii result of 44.3 pmol/l.The sample from (b)(6) 2018 was sent to another laboratory using the vitros method and the ft4 result was 13.4 pmol/l.Patient 2 (male, (b)(6)): on (b)(6) 2018 patient 2 had an ft4 ii result of 38.9 pmol/l.On (b)(6) 2018 patient 2 had an ft4 ii result of 44.7 pmol/l.Patient 2 was tested using the vitros method and the ft4 result was 13.1 pmol/l.It is not known if this result is from a new sample or the sample from (b)(6) 2018.The high results from the e801 module were reported outside of the laboratory.There was no allegation that an adverse event occurred.The e801 module serial number was (b)(4).
 
Additional Manufacturer Narrative
The statement from the initial report for patient 2 initially said: "patient 2 was tested using the vitros method and the ft4 result was 13.1 pmol/l." the affiliate clarified the method that was used.The statement should read: "patient 2 was tested by the abbott architect method and the ft4 result was 13.1 pmol/l.".
 
Additional Manufacturer Narrative
Two (2) samples of 2 different patients were investigated by the manufacturer.Patient 1: the high ft4 value, generated at the customer site, was confirmed at roche diagnostics.No assay interfering factors could be detected regarding the observed differences in ft4 values generated with the roche assay and siemens centaur assay.Patient 2: an interfering factor was detected in the sample.In rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.No product problem could be found.

Brand Name
ELECSYS FT4 II ASSAY
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7919355
Report Number1823260-2018-03346
Device Sequence Number19281932
Product Code CEC
UDI-Device Identifier04015630939725
UDI-Public04015630939725
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027397190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/12/2018
09/12/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/07/2018
12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEITHER PATIENT TAKES MEDICATION
Patient Age53 YR